December  2011, 31(4): 1453-1468. doi: 10.3934/dcds.2011.31.1453

Counter-examples in bi-duality, triality and tri-duality

1. 

Technical University Iaşi, Department of Mathematics, 700506–Iaşi, Romania

2. 

Towson University, Department of Mathematics, 7800 York Rd, Towson, Maryland 21252, United States

3. 

University “Al.I.Cuza” Iaşi, Faculty of Mathematics, and Institute of Mathematics Octav Mayer, 700506–Iaşi, Romania

Received  June 2009 Revised  July 2010 Published  September 2011

In this paper, by providing simple counterexamples, several important results in bi-duality, triality and tri-duality, an optimization theory established and presented by D.Y. Gao in his book "Duality Principles in Nonconvex Systems. Theory, Methods and Applications," Kluwer Academic Publishers, Dordrecht, 2000, are proven to be false. Other results concerning this optimization theory from subsequent papers by D.Y. Gao and his collaborators are analyzed, false claims are exposed and when possible corrected, while the possibility or impossibility of obtaining correct various alternatives to the classical minimax relations are discussed.
Citation: Radu Strugariu, Mircea D. Voisei, Constantin Zălinescu. Counter-examples in bi-duality, triality and tri-duality. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1453-1468. doi: 10.3934/dcds.2011.31.1453
References:
[1]

D. Y. Gao, "Duality Principles in Nonconvex Systems. Theory, Methods and Applications,", Kluwer Academic Publishers, (2000). Google Scholar

[2]

D. Y. Gao, Canonical dual transformation method and generalized triality theory in nonsmooth global optimization,, J. Global Optim., 17 (2000), 127. doi: 10.1023/A:1026537630859. Google Scholar

[3]

D. Y. Gao, Bi-duality in nonconvex optimization,, in, (2009), 814. Google Scholar

[4]

D. Y. Gao, Mono-duality in convex optimization,, in, (2009), 818. Google Scholar

[5]

D. Y. Gao and H. D. Sherali, Canonical duality: Connection between nonconvex mechanics and global optimization,, in, (2009), 257. Google Scholar

[6]

C. Zălinescu, "Convex Analysis in General Vector Spaces,", World Scientific, (2002). Google Scholar

show all references

References:
[1]

D. Y. Gao, "Duality Principles in Nonconvex Systems. Theory, Methods and Applications,", Kluwer Academic Publishers, (2000). Google Scholar

[2]

D. Y. Gao, Canonical dual transformation method and generalized triality theory in nonsmooth global optimization,, J. Global Optim., 17 (2000), 127. doi: 10.1023/A:1026537630859. Google Scholar

[3]

D. Y. Gao, Bi-duality in nonconvex optimization,, in, (2009), 814. Google Scholar

[4]

D. Y. Gao, Mono-duality in convex optimization,, in, (2009), 818. Google Scholar

[5]

D. Y. Gao and H. D. Sherali, Canonical duality: Connection between nonconvex mechanics and global optimization,, in, (2009), 257. Google Scholar

[6]

C. Zălinescu, "Convex Analysis in General Vector Spaces,", World Scientific, (2002). Google Scholar

[1]

Regina S. Burachik, Xiaoqi Yang. Asymptotic strong duality. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 539-548. doi: 10.3934/naco.2011.1.539

[2]

Shiri Artstein-Avidan and Vitali Milman. A characterization of the concept of duality. Electronic Research Announcements, 2007, 14: 42-59. doi: 10.3934/era.2007.14.42

[3]

Qinghong Zhang, Gang Chen, Ting Zhang. Duality formulations in semidefinite programming. Journal of Industrial & Management Optimization, 2010, 6 (4) : 881-893. doi: 10.3934/jimo.2010.6.881

[4]

Adel Alahmadi, Steven Dougherty, André Leroy, Patrick Solé. On the duality and the direction of polycyclic codes. Advances in Mathematics of Communications, 2016, 10 (4) : 921-929. doi: 10.3934/amc.2016049

[5]

Gang Li, Lipu Zhang, Zhe Liu. The stable duality of DC programs for composite convex functions. Journal of Industrial & Management Optimization, 2017, 13 (1) : 63-79. doi: 10.3934/jimo.2016004

[6]

Yanqun Liu. Duality in linear programming: From trichotomy to quadrichotomy. Journal of Industrial & Management Optimization, 2011, 7 (4) : 1003-1011. doi: 10.3934/jimo.2011.7.1003

[7]

Annamaria Barbagallo, Rosalba Di Vincenzo, Stéphane Pia. On strong Lagrange duality for weighted traffic equilibrium problem. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1097-1113. doi: 10.3934/dcds.2011.31.1097

[8]

Anulekha Dhara, Aparna Mehra. Conjugate duality for generalized convex optimization problems. Journal of Industrial & Management Optimization, 2007, 3 (3) : 415-427. doi: 10.3934/jimo.2007.3.415

[9]

Gérard Cohen, Alexander Vardy. Duality between packings and coverings of the Hamming space. Advances in Mathematics of Communications, 2007, 1 (1) : 93-97. doi: 10.3934/amc.2007.1.93

[10]

Yubo Yuan. Canonical duality solution for alternating support vector machine. Journal of Industrial & Management Optimization, 2012, 8 (3) : 611-621. doi: 10.3934/jimo.2012.8.611

[11]

Xinmin Yang. On symmetric and self duality in vector optimization problem. Journal of Industrial & Management Optimization, 2011, 7 (3) : 523-529. doi: 10.3934/jimo.2011.7.523

[12]

Xinmin Yang. On second order symmetric duality in nondifferentiable multiobjective programming. Journal of Industrial & Management Optimization, 2009, 5 (4) : 697-703. doi: 10.3934/jimo.2009.5.697

[13]

Regina Sandra Burachik, Alex Rubinov. On the absence of duality gap for Lagrange-type functions. Journal of Industrial & Management Optimization, 2005, 1 (1) : 33-38. doi: 10.3934/jimo.2005.1.33

[14]

Kamil Otal, Ferruh Özbudak, Wolfgang Willems. Self-duality of generalized twisted Gabidulin codes. Advances in Mathematics of Communications, 2018, 12 (4) : 707-721. doi: 10.3934/amc.2018042

[15]

Xinmin Yang, Xiaoqi Yang, Kok Lay Teo. Higher-order symmetric duality in multiobjective programming with invexity. Journal of Industrial & Management Optimization, 2008, 4 (2) : 385-391. doi: 10.3934/jimo.2008.4.385

[16]

David Yang Gao. Sufficient conditions and perfect duality in nonconvex minimization with inequality constraints. Journal of Industrial & Management Optimization, 2005, 1 (1) : 53-63. doi: 10.3934/jimo.2005.1.53

[17]

Jianshe Yu, Honghua Bin, Zhiming Guo. Periodic solutions for discrete convex Hamiltonian systems via Clarke duality. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 939-950. doi: 10.3934/dcds.2006.15.939

[18]

Maxime Breden. Applications of improved duality lemmas to the discrete coagulation-fragmentation equations with diffusion. Kinetic & Related Models, 2018, 11 (2) : 279-301. doi: 10.3934/krm.2018014

[19]

Xinmin Yang, Jin Yang, Heung Wing Joseph Lee. Strong duality theorem for multiobjective higher order nondifferentiable symmetric dual programs. Journal of Industrial & Management Optimization, 2013, 9 (3) : 525-530. doi: 10.3934/jimo.2013.9.525

[20]

Marc Briane, David Manceau. Duality results in the homogenization of two-dimensional high-contrast conductivities. Networks & Heterogeneous Media, 2008, 3 (3) : 509-522. doi: 10.3934/nhm.2008.3.509

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (8)
  • HTML views (0)
  • Cited by (6)

[Back to Top]